MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT SZ8/9 TAPERED REAMER; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US SUMMIT SZ8/9 TAPERED REAMER; HIP INSTRUMENTS : REAMERS
Catalog Number 257002400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the reamer and adapter both damaged while reaming femur.All pieces removed and case proceeded without delay.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: d4 (lot).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the reamer and adapter both damaged while reaming femur.All pieces removed and case proceeded without delay.The product was returned to depuy synthes for evaluation.Visual inspection revealed that the summit sz8/9 tapered reamer had heavy wear patterns on the overall surface.Additionally, the tip and shaft surface was found deformed.However, no signs of a breakage were observed on the device surface.Wear patterns was identified as an end of life indicator; damage consistent with repeated use and servicing, around 12 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Potential cause for the deformation patterns can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the summit sz8/9 tapered reamer would not contribute to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code j0411 provided is not a valid finished goods lot number.

Brand Name
SUMMIT SZ8/9 TAPERED REAMER
Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19370418
Report Number1818910-2024-11264
Device Sequence Number15337957
Product Code HTO
UDI-Device Identifier10603295143031
UDI-Public10603295143031
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257002400
Device Lot NumberJ0411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/11/2024
07/04/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/13/2024
07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale